Cocchiaro A*, Mormile I, Bova M, Barbieri V, Loffredo S, de Paulis A, Spadaro G and Petraroli A
Post-Graduate Program in Clinical Immunology and Allergy, University of Naples Federico II, Naples, Italy Department of Translational Medical Sciences, University of Naples Federico II, Naples, Italy, Department of Internal Medicine, A.O.R.N. Antonio Cardarelli, Naples, Italy Department of Internal Medicine, A.O.R.N. Antonio Cardarelli, Naples, Italy Center for Basic and Clinical Immunology Research (CISI), WAO Center of Excellence, University of Naples Federico II, Naples, Italy Institute of Experimental Endocrinology and Oncology "G. Salvatore" (IEOS), National Research Council (CNR), Naples, Italy
Posters & Accepted Abstracts: Health Sci J
Background/aims: Angioedema (AE) is a rare potentially lifethreatening adverse reaction to ACE-inhibitors treatment (ACEIAE), with estimated prevalence of 0.1-0.7% . ACEI-AE consists of sudden non-itchy painless edema, commonly affecting neckhead district. Patients and methods: Patients with history of AE following ACEI treatment have been enrolled. Demographics and clinical features were collected through medical records and direct interview. 66 cases of ACEI-AE were collected, whose characteristics are summarized in Table 1. Results: AE attacks started from 20 years to few days, in one case at first drug assumption. Frequency varied from few sporadic events to 3-4 attacks/month. 30% suffered at least an episode of laryngeal involvement with higher hospitalization (75% vs. 50%). In 19 patients (28.7%) discontinuation of ACEI did not lead to the remission of angioedema, although a decrease in severity and frequency was observed. In one case icatibant was prescribed and two patients started prophylaxis with tranexamic acid. 17 patients were switched to angiotensin receptor-blockers, which showed no increased AE recurrence risk respect to other antihypertensive (17.6% vs. 30.9%) . Discussion: ACEI are largely prescribed drugs for hypertension worldwide. AE is a rare event related to therapy. Attacks are unpredictable and potentially life-threatening therefore physicians should suspect and identify such occurrence. References 1. Montinaro V, Cicardi M (2020) ACE inhibitor-mediated angioedema. Int Immunopharmacol 78: 106081. 2. Carucci L, Bova M, Petraroli A, Ferrara AL, Sutic A, et al. (2020) Angiotensin-converting enzyme inhibitor-associated angioedema in a cohort of Caucasian patients: from bed to bench. J Investig Allergol Clin Immunol 30: 272-280.